Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 11, NWS Flagstaff, AZ

April 24, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 24, 2014, 3:00 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 25, 2014, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2014, 3:00 PM MST (22:00 UTC)
In effect from
Apr 25, 2014, 12:00 PM MST
Expired
Apr 25, 2014, 7:54 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2747 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WWUS75 KFGZ 242200
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST THU APR 24 2014

AZZ004-006-007-015-250600-
/O.NEW.KFGZ.WI.Y.0011.140425T1900Z-140426T0400Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...FLAGSTAFF
300 PM MST THU APR 24 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MST FRIDAY. 

* TIMING...FRIDAY AFTERNOON THROUGH EVENING. THE STRONGEST WINDS
  ARE ANTICIPATED TO BE LATE FRIDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT DUE TO CROSS
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-009>014-039-040-250600-
/O.NEW.KFGZ.WI.Y.0011.140425T1900Z-140426T0400Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
300 PM MST THU APR 24 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MST FRIDAY. 

* TIMING...FRIDAY AFTERNOON THROUGH EVENING. THE STRONGEST WINDS
  ARE ANTICIPATED TO BE LATE FRIDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 40 TO 45 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO NEAR
  ONE MILE AT TIMES. DRIVING MAY ALSO BE DIFFICULT DUE TO CROSS
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
654 
WWUS75 KFGZ 250530
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1030 PM MST THU APR 24 2014

AZZ004-006-007-015-251330-
/O.CON.KFGZ.WI.Y.0011.140425T1900Z-140426T0400Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...FLAGSTAFF
1030 PM MST THU APR 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MST FRIDAY...

* TIMING...FRIDAY AFTERNOON THROUGH EVENING. THE STRONGEST WINDS 
  ARE EXPECTED TO BE LATE FRIDAY AFTERNOON AND FRIDAY EVENING. 

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS OF 40 TO 45 
  MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-009>014-039-040-251330-
/O.CON.KFGZ.WI.Y.0011.140425T1900Z-140426T0400Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
1030 PM MST THU APR 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MST FRIDAY...

* TIMING...FRIDAY AFTERNOON THROUGH EVENING. THE STRONGEST WINDS
  ARE EXPECTED TO BE LATE FRIDAY AFTERNOON AND FRIDAY EVENING.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 40 TO 45 
  MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO 
  NEAR ONE MILE AT TIMES. DRIVING MAY ALSO BE DIFFICULT DUE TO 
  CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
744 
WWUS75 KFGZ 251259
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
559 AM MST FRI APR 25 2014

AZZ004-006-007-015-252100-
/O.CON.KFGZ.WI.Y.0011.140425T1900Z-140426T0400Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...FLAGSTAFF
559 AM MST FRI APR 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST
THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BE LATE THIS
  AFTERNOON AND INTO THIS EVENING.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS OF 40 TO 45 
  MPH. 

* IMPACTS...DRIVING MAY BE DIFFICULT... ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-009>014-039-040-252100-
/O.CON.KFGZ.WI.Y.0011.140425T1900Z-140426T0400Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
559 AM MST FRI APR 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST
THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BE LATER THIS
  AFTERNOON AND INTO THIS EVENING.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 40 TO 45 
  MPH. 

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO 
  NEAR ONE MILE AT TIMES. DRIVING MAY ALSO BE DIFFICULT DUE TO 
  CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
530 
WWUS75 KFGZ 252055
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
155 PM MST FRI APR 25 2014

AZZ004-006-007-015-260400-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-140426T0400Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...FLAGSTAFF
155 PM MST FRI APR 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BE LATE THIS 
  AFTERNOON AND INTO THIS EVENING. 

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS OF 40 TO 45 
  MPH. 

* IMPACTS...DRIVING MAY BE DIFFICULT... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-009>014-039-040-260400-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-140426T0400Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
155 PM MST FRI APR 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BE LATER THIS 
  AFTERNOON AND INTO THIS EVENING. 

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 40 TO 45 
  MPH. 

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO 
  NEAR ONE MILE AT TIMES. DRIVING MAY ALSO BE DIFFICULT DUE TO 
  CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
064 
WWUS75 KFGZ 260254
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
754 PM MST FRI APR 25 2014

AZZ004>007-009>015-039-040-260400-
/O.CAN.KFGZ.WI.Y.0011.000000T0000Z-140426T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...DILKON
754 PM MST FRI APR 25 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS THIS EVENING HAVE GENERALLY DIMINISHED BELOW 40
MPH...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 24, 9:30 AM MST, 5 hours 30 minutes earlier.

Area forecast discussion, Apr 24, 9:30 AM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST THU APR 24 2014

.SYNOPSIS...
EXPECT FAIR WEATHER TODAY AND TONIGHT. ON FRIDAY...WINDY CONDITIONS
RETURN AS A STRONG LATE SEASON STORM SYSTEM APPROACHES THE STATE.
THE BULK OF THE STORM WILL MOVE THROUGH NORTHERN ARIZONA ON EARLY
SATURDAY MORNING THROUGH LATE SATURDAY EVENING WITH STRONG WINDS
AND WIDESPREAD RAIN AND SNOW...WITH SCATTERED THUNDERSTORMS.
EXPECT CLEARING FROM WEST TO EAST EARLY ON SUNDAY WITH FAIR
WEATHER THROUGH AT LEAST NEXT WEDNESDAY.

&&

.DISCUSSION...
QUIET WEATHER IS IN STORE TODAY AS FLAT RIDGE OF HIGH PRESSURE
MOVES ACROSS THE REGION. EXPECT SCATTERED HIGH CLOUDS AND
ABOVE NORMAL TEMPERATURES. A LATE SEASON WINTER-LIKE STORM SYSTEM
IS STILL EXPECTED TO IMPACT NORTHERN ARIZONA LATE FRIDAY NIGHT
THROUGH SATURDAY. PLEASE SEE THE PREVIOUS DISCUSSION FOR DETAILS
ON THIS UNFOLDING EVENT.

&&

.PREVIOUS DISCUSSION /415 AM MST/...
FRIDAY...WINDS WILL INCREASE ACROSS THE NORTHLAND AS A VERY COLD
LATE SEASON STORM MOVES INTO CALIFORNIA. THE CURRENT FORECASTS ARE
FOR S-SW WINDS 20-30 MPH W/ GUSTS TO 45 MPH AND THE FASTEST SPEEDS
OCCURRING ALONG AND NORTHWEST OF A LINE FROM NAVAJO NATIONAL
MONUMENT TO FLAGSTAFF LATE IN THE AFTERNOON THROUGH THE EVENING
HOURS WITH THE STRONGER WINDS EXPANDING ALONG THE MOGOLLON RIM
NORTHWARD DURING THE EVENING HOURS.

FRIDAY MIDNIGHT THROUGH SATURDAY MIDNIGHT...FORECASTS ARE IN GOOD
AGREEMENT BRINGING THE STRONG WEATHER SYSTEM AND COLD FRONT THROUGH
ARIZONA DURING THIS PERIOD. WE ARE EXPECTING A STRONG AND VERY
ACTIVE COLD FRONT...WITH A NORTH TO SOUTH ALIGNED WARM MOIST
CONVEYOR/LIFTING ACTION FLOWING IN A RELATIVE SENSE WESTWARD OVER
THE COLD FRONT (CONTAINING MOST OF THE PRECIP ACCUMULATIONS ALONG
AND JUST AHEAD OF THE FRONT) TIMING: MOVING INTO WESTERN AZ
AROUND MIDNIGHT SATURDAY MORNING...PAGE TO PAYSON LINE AROUND NOON
SATURDAY...AND REACHING THE NEW MEXICO/AZ LINE BY 6 PM MST SAT.
SNOW LEVELS ARE EXPECTED TO FALL TO 5000-6000 FEET BEHIND THE
FRONT. WHILE MID-LEVEL TEMPERATURES SUPPORT SNOW DOWN TO THIS
LEVEL ...THE MODELS SUGGEST WARMER SFC TEMPERATURES. AS PRECIP
INTENSITY PICKS UP WE EXPECT SNOW ACCUMULATION LEVEL TO FLUCTUATE
DOWNWARD TO THE LEVELS MENTIONED ABOVE...BUT WHEN THE PRECIP
INTENSITY DECREASES RAPID MELTING WILL OCCUR. THE BEST TIME FOR
ACCUMULATION WILL BE FROM MIDNIGHT SATURDAY TO AROUND NOON ON
SATURDAY ABOVE 7000 FEET WITH 2-5 INCHES POSSIBLE...HOWEVER WARM
GROUND SHOULD REDUCE ACCUMULATIONS AS BREAKS OCCUR IN THE CLOUD
COVER BEHIND THE FRONT. FALLING SNOW WILL AFFECT HIGHWAY TRAVEL
SATURDAY ABOVE 6000-6500 FEET DUE TO LOW VISIBILITIES AND
ACCUMULATIONS ON THE ROAD. CHECK FUTURE FORECASTS FOR SNOW
ACCUMULATIONS...AT THIS TIME WE EXPECT 4-10 INCHES ABOVE 8000 FEET
POSSIBLE...AND AGAIN 2-5 INCHES OF SNOW POSSIBLE ABOVE 7000 FEET
AS MENTIONED ABOVE.

AREAS SOUTH OF THE MOGOLLON RIM SHOULD SEE RAIN ACCUMULATIONS OF
.30-.65 OF AN INCH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
DUE TO THE COLD TEMPERATURES ALOFT AND VERY UNSTABLE LAPSE RATES AS
THE UPPER LEVEL COLD POOL ASSOCIATED WITH THE UPPER LEVEL LOW MOVES
ACROSS THE AREA SATURDAY.

SATURDAY NIGHT...WRAP AROUND MOISTURE AND INSTABILITY CONTINUES
SATURDAY NIGHT BEHIND THE WEATHER SYSTEM WITH A GOOD CHANCE OF RAIN
AND SNOW SHOWERS FORECASTED ACROSS THE NORTHLAND.

SUNDAY....LOOK FOR CLEARING FROM WEST TO EAST EARLY. STRONG NORTH
NORTHWEST FLOW ALOFT IS EXPECTED TO BRING GUSTY NORTH NORTHWEST
AFTERNOON WINDS ESPECIALLY IN EASTERN ARIZONA WHERE THE WINDS WILL
BE THE STRONGEST.

MONDAY THROUGH WEDNESDAY...EXPECT MOSTLY CLEAR SKIES AND A WARMING
TREND.

&&

.AVIATION...
FOR THE 18Z PACKAGE...VFR CONDITIONS UNDER OCCASIONAL
UPPER-LEVEL CLOUDINESS ARE EXPECTED FOR THE 24 HOUR TAF PERIOD.
LIGHT WINDS BCMG SW10-15G20-25KT FROM 18-02Z. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...TODAY...A WARM AND DRY WESTERLY FLOW ALOFT WILL
BRING LIGHT WINDS IN THE MORNING BECOMING BREEZY IN THE AFTERNOON.

FRIDAY...AN APPROACHING PACIFIC LOW PRESSURE SYSTEM WILL RESULT IN
STRONG WINDS AND LOW RELATIVE HUMIDITY WITH PORTIONS OF NORTHEAST
ARIZONA REACHING CRITICAL FIRE WEATHER THRESHOLDS. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR FRIDAY.

SATURDAY...A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS
ARIZONA ON SATURDAY BRINGING WIDESPREAD RAIN...MOUNTAIN SNOW...AND
ISOLATED THUNDERSTORMS.

SUNDAY AND MONDAY....BREEZY NORTHERLY WINDS AND COOLER TEMPERATURES
CAN BE EXPECTED ON SUNDAY...WITH MUCH WARMER TEMPERATURES ON MONDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
AZZ105-109>114-139-140.

&&

PUBLIC.........MCS
AVIATION.......DB

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 24, 5:06 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
506 AM MST THU APR 24 2014

AZZ004>018-037>040-250700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
506 AM MST THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY....SOUTH TO SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS
TO 45 MPH ARE POSSIBLE ALONG AND WEST NORTHWEST OF A LINE FROM
NAVAJO NATIONAL MONUMENT TO WINSLOW TO FLAGSTAFF WEST THROUGH
SELIGMAN ARIZONA LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. A
FIRE WEATHER WATCH IS IN EFFECT FOR NORTHEAST ARIZONA. SEE
PHXRFWFGZ FOR DETAILS.

FRIDAY NIGHT THROUGH SATURDAY NIGHT. A STRONG LATE SEASON COLD FRONT
WILL MOVE THROUGH NORTHERN ARIZONA. VERY STRONG SOUTH SOUTHWEST
WINDS ARE EXPECTED WITH THE FRONT. WIDESPREAD RAIN AND SNOW ARE
FORECAST WITH SCATTERED THUNDERSTORMS POSSIBLE. SNOW LEVELS SHOULD
FALL TO AROUND 5500 FEET LATE SATURDAY MORNING IN COCONINO AND
YAVAPAI COUNTIES. SNOW ACCUMULATIONS AT THIS TIME...LOOK TO BE 2
TO 5 INCHES ABOVE 7000 FEET AND 4 TO 10 INCHES ABOVE 8000 FEET.
BETWEEN 5000 TO 8000 FEET GROUND AND SURFACE TEMPERATURES WILL BE
WARM ENOUGH TO ALLOW FOR RAPID MELTING OF SNOW ESPECIALLY DURING
BREAKS BETWEEN HEAVIER SNOW SHOWERS. SO SNOW ACCUMULATION BETWEEN
5000 TO 8000 FOOT ELEVATION WILL BE HIGHLY VARIABLE. RAIN AND
SNOW SHOWERS TO CONTINUE SATURDAY NIGHT...THEN TAPERING OFF EARLY
SUNDAY MORNING.

ON SUNDAY...EXPECT CLEARING CONDITIONS FROM WEST TO EAST WITH GUSTY
NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED UNTIL FRIDAY.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:45 PM MSTRed Flag WarningFGZApache, Coconino, Navajo29 hr

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.